Alert archive / Colorado / Special Weather Statements in 2022
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 4, 2022, 6:08 PM MDT for El Paso County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2022, 6:08 PM MDT (00:08 UTC)
- Expired
- Aug 4, 2022, 6:45 PM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.88 in
- Wind
- 55
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 57 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.1 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 3573 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
130
WWUS85 KPUB 050008
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
608 PM MDT Thu Aug 4 2022
COZ085-050045-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
608 PM MDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of central El Paso
County through 645 PM MDT...
At 608 PM MDT, Doppler radar was tracking a strong thunderstorm near
Peterson AFB, or 11 miles east of Colorado Springs, moving northwest
at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Peterson AFB around 620 PM MDT.
Other locations in the path of this storm include Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3881 10454 3878 10463 3884 10477 3890 10471
3890 10457
TIME...MOT...LOC 0008Z 152DEG 7KT 3884 10461
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
$$
Steward/CohenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:47 PM MDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 4, 2:47 PM MDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 247 PM MDT Thu Aug 4 2022 .SHORT TERM...(This evening through Friday) Issued at 244 PM MDT Thu Aug 4 2022 Key Messages: 1) Widespread showers and thunderstorms are expected across and near the higher terrain this afternoon and evening. Flash flooding will be a concern across higher risk areas. 2) Scattered thunderstorm development across I-25 this afternoon and evening. Heavy rainfall and gusty winds will be the primary concerns. 3) Isolated to scattered thunderstorms possible later today over the far southeast plains, mainly Las Animas County, with a few stronger storms posing risks for heavy rain, wind, and some hail. 4) Showers and storms continue over the mountains tomorrow with less coverage over the plains. Currently..... The upper ridge remains in place, keeping plenty of monsoon moisture trapped overhead. Thunderstorm development has already broken out over parts of the higher terrain, with scattered thunderstorms forming across Las Animas County. The Spring Burn Scar is also already under a Flash Flood Warning, as storms forming overhead are nearly stationary. Rest of Today and Tonight... Showers and thunderstorms will continue into this evening across the area. Instability won't be an issue, with close to 1000 J/kg across most of the mountains, increasing rapidly to the east towards the KS border. The main limiting factor for convective development will be shear. With weak and disorganized flow beneath the upper-level high, wind shear will be poor enough to mitigate more organized modes of convection, so the main impact threats will just be locally heavy rainfall, gusty outflow, and some small hail with the stronger and more isolated storms. Across the higher terrain, locally heavy rainfall could once again lead to flash flooding over burn scars and other high risk areas, which will continue to be our main impact concern. Over the plains, convection across I-25 could result in some locally heavy rainfall and gusty winds, reducing visibility and potentially causing flash flooding in urban and low-lying areas. A few isolated to scattered storms are also being picked up in the high-res guidance over Las Animas County later in the evening. With thunderstorms forming down there, the additional instability could result in some stronger convection, producing more gusty winds up to about 55 mph and hail approaching half an inch or larger. Showers will wane quickly later this evening into the overnight, with calm winds and warm temperatures across the area. Friday... The overarching pattern will persist beneath the upper-high on Friday, but with weaker surface flow and slightly less lift, coverage east of the mountains should be less than today, although a few storms may leak into Las Animas County again. More widespread coverage is still expected across the higher terrain, and once again burn scar flash flooding will be our main impact concern. High temperatures will also increase above seasonal averages, with mid- 80s over the high valleys and high-90s to around 100 across the eastern plains. Showers across the mountains tomorrow evening will dissipate late evening, with a few showers lingering over southern I- 25 a bit later, potentially into the early overnight hours. .LONG TERM...(Friday night through Thursday) Issued at 244 PM MDT Thu Aug 4 2022 Key Messages: 1) Increasing coverage of rain and thunderstorms this weekend and into Monday. 2) Increased potential for flash flooding for both Saturday and Sunday. 3) Gradual warming and drying through the middle part of next week. Friday Night through Sunday.. Weakening convection looks to linger in our western mountains until around midnight on Friday night, with isolated showers and weak thunderstorms persisting in southern portions of the I-25 corridor and into our eastern plains, primarily in southern Las Animas and Baca counties. Both the NAM and the GFS depict a subtle cold frontal boundary pushing through our region early Saturday morning. While this front likely wont support any notable precipitation chances with its passing, it will set the stage for upslope flow and better moisture potential for storms throughout the weekend. As a high pressure center continues to drift off to our southeast throughout the day on Saturday, it begins to drag monsoon moisture into south central and southeastern Colorado. This set up will likely lead to continued chances for flash flooding in the high country, and also spark widespread convection all along the I-25 corridor any time after 3pm on Saturday afternoon. Though all of us will see the potential for showers and thunderstorms on Saturday, the main focus looks to be along and north of highway 50 for the most part. Better chances for increased coverage and intensity of storms will likely exist on Sunday, with convection sparking as early as noon in our central and western mountains, and spreading eastward throughout the afternoon. A speed max just to our north and east will provide an enhanced area of shear mainly north of highway 50 and east of I- 25, which could aid in storm organization and longevity on Sunday, given that there will likely be enough instability during the afternoon hours in that same area. Rain and storms look to persist well into the overnight hours on Sunday night, with everything from heavy rain and flash flooding, to hail and 60+ mph wind gusts being possible as well, especially along and east of I-25. Monday through Thursday. Both the GFS and the Canadian model keep at least isolated to scattered precipitation chances going into early afternoon hours of Monday. As northwest flow sets in for both Monday and Tuesday, we'll see continued chances for afternoon showers and thunderstorms, especially with all of the lingering residual moisture present on Monday. Overall, ensemble members seem to be in decent agreement that ridging will start to build back in through the middle next week. This will mean gradual drying, especially on the plains, and warming back to near normal temperatures as well. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 244 PM MDT Thu Aug 4 2022 VFR conditions are generally expected at KALS, KCOS, and KPUB over the next 24 hours. Shower and thunderstorm activity will increase over and near the higher terrain this afternoon, and showers are expected to influence the vicinities of all three TAF sites. Main impacts expected are lowering cigs and potentially some brief gusty outflow winds. Prevailing winds will mainly take a southerly component, but if showers drift too close to the terminal brief variable gusts are anticipated. For now, confidence on storms directly impacting the terminals is low enough to leave stronger gusts and precip out of the TAFs. Precipitation will wane in the area after about 03Z this evening, and winds overnight will be calm and diurnally-driven. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GARBEROGLIO LONG TERM...EHR AVIATION...GARBEROGLIO
Hazardous weather outlook, Aug 4, 12:00 PM MDT, 6 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1200 PM MDT Thu Aug 4 2022 COZ058>089-093>099-051800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1200 PM MDT Thu Aug 4 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Numerous showers and thunderstorms are expected this afternoon and evening across and near the higher terrain. More isolated to scattered activity will also be possible along the I-25 corridor and Las Animas County. One or two storms may also be possible across the far southeast plains this evening. Main forecast concerns will be gusty outflow winds to 55 mph, localized heavy rainfall leading to flash flooding over high risk areas, frequent lightning and potentially some small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Daily shower and thunderstorm activity increases through the upcoming weekend. Rain, heavy at times, is possible primarily Saturday and Sunday, where flash flooding over area burn scars, urban corridors, and saturated soils may occur. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. GARBEROGLIO/EHR
In the hours before
Special weather statement, Aug 4, 4:42 PM MDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Pueblo CO
442 PM MDT Thu Aug 4 2022
COZ077-079-083-042315-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
442 PM MDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of south central
Fremont County through 515 PM MDT...
At 442 PM MDT, Doppler radar was tracking a strong thunderstorm near
Royal Gorge, or 21 miles northwest of Junkins Burn Scar, moving
southeast at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central
Fremont County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3845 10542 3846 10534 3830 10522 3829 10541
TIME...MOT...LOC 2242Z 333DEG 5KT 3838 10534
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
CohenSpecial weather statement, Aug 4, 5:08 PM MDT, 1 hour before
Special Weather Statement
National Weather Service Pueblo CO
508 PM MDT Thu Aug 4 2022
COZ086-042330-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
508 PM MDT Thu Aug 4 2022
...Strong thunderstorms will impact portions of northeastern Pueblo
County through 530 PM MDT...
At 507 PM MDT, Doppler radar was tracking the leading edge of strong
winds produced by thunderstorms along a line extending from 10 miles
north of Pueblo Depot to 6 miles southeast of Pinon to near Pueblo
Reservoir. Movement was northwest at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pueblo, Pueblo Depot, Salt Creek, Blende, Pueblo Reservoir and Pueblo
West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3850 10439 3839 10466 3823 10476 3809 10451
3824 10441 3836 10418
TIME...MOT...LOC 2307Z 142DEG 37KT 3847 10430 3838 10455 3824 10470
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Steward/CohenSpecial weather statement, Aug 4, 5:14 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Pueblo CO
514 PM MDT Thu Aug 4 2022
COZ069-072-073-042345-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
514 PM MDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of northeastern
Alamosa, northwestern Huerfano, southwestern Custer and southeastern
Saguache Counties through 545 PM MDT...
At 514 PM MDT, Doppler radar was tracking a strong thunderstorm near
Great Sand Dunes, or 28 miles northwest of Spring Burn Scar north of
Highway 160, moving southwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Great Sand Dunes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3784 10571 3794 10551 3789 10544 3775 10555
3775 10568 3776 10568
TIME...MOT...LOC 2314Z 045DEG 7KT 3786 10556
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
Steward/CohenSpecial weather statement, Aug 4, 5:37 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
537 PM MDT Thu Aug 4 2022
COZ086-050000-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
537 PM MDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of central Pueblo
County through 600 PM MDT...
At 537 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Pueblo. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Pueblo around 540 PM MDT.
Other locations in the path of this storm include Salt Creek and
Blende.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3822 10467 3827 10469 3832 10458 3822 10452
TIME...MOT...LOC 2337Z 255DEG 3KT 3825 10462
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
Steward/CohenSpecial weather statement, Aug 4, 5:46 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Pueblo CO
546 PM MDT Thu Aug 4 2022
COZ081-050015-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
546 PM MDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of northern Teller and
northwestern El Paso Counties through 615 PM MDT...
At 545 PM MDT, Doppler radar was tracking a strong thunderstorm near
Divide, or 23 miles northwest of Colorado Springs, moving northeast
at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodland Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3895 10522 3901 10527 3911 10514 3898 10501
TIME...MOT...LOC 2345Z 238DEG 5KT 3900 10520
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
Steward/CohenSpecial weather statement, Aug 4, 6:08 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
608 PM MDT Thu Aug 4 2022
COZ085-050045-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
608 PM MDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of central El Paso
County through 645 PM MDT...
At 608 PM MDT, Doppler radar was tracking a strong thunderstorm near
Peterson AFB, or 11 miles east of Colorado Springs, moving northwest
at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Peterson AFB around 620 PM MDT.
Other locations in the path of this storm include Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3881 10454 3878 10463 3884 10477 3890 10471
3890 10457
TIME...MOT...LOC 0008Z 152DEG 7KT 3884 10461
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
Steward/CohenThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:14 PM MDT | Flash Flood Warning | PUB | El Paso, Teller | 4 hr |
| Aug 4, 6:31 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Aug 4, 7:02 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 4, 7:08 PM MDT | Special Weather Statement | PUB | Teller | 37 min |
| Aug 4, 7:18 PM MDT | Special Weather Statement | PUB | Chaffee | 42 min |
| Aug 4, 7:25 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 27 min |
| Aug 4, 7:35 PM MDT | Flash Flood Warning | PUB | Chaffee, Saguache | 3 hr |
| Aug 4, 8:26 PM MDT | Flash Flood Warning | PUB | Chaffee, Fremont, Saguache | 3 hr |
| Aug 5, 12:35 PM MDT | Flash Flood Warning | PUB | Chaffee | 3 hr |
| Aug 5, 1:18 PM MDT | Special Weather Statement | PUB | Teller | 27 min |
| Aug 5, 3:12 PM MDT | Special Weather Statement | PUB | Las Animas | 33 min |
| Aug 5, 4:17 PM MDT | Flash Flood Warning | PUB | Fremont | 3 hr |
| Aug 5, 4:33 PM MDT | Flash Flood Warning | PUB | Saguache | 4 hr |
| Aug 5, 5:15 PM MDT | Special Weather Statement | PUB | Las Animas | 45 min |
| Aug 5, 5:34 PM MDT | Flash Flood Warning | PUB | Custer, Fremont | 4 hr |
| Aug 5, 5:53 PM MDT | Special Weather Statement | PUB | Huerfano | 37 min |
Nearby
Special Weather Statements in Colorado, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.